Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 176, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 2, 2012, 7:47 PM CDT for Dallam County, Sherman County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 2, 2012, 8:32 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6216 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS54 KAMA 030047 SVRAMA TXC111-421-030145- /O.NEW.KAMA.SV.W.0176.120803T0047Z-120803T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DALLAM COUNTY IN THE PANHANDLE OF TEXAS WESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CONLEN...OR ABOUT 9 MILES WEST OF STRATFORD...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... STRATFORD... CONLEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS UP TO 59 MPH WERE REPORTED IN CLAYTON NEW MEXICO WITH THIS STORM. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3649 10187 3608 10193 3623 10234 3643 10233 TIME...MOT...LOC 0046Z 266DEG 20KT 3633 10223 $$ BJS
2 follow-up statements
205
WWUS54 KAMA 030118
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT THU AUG 2 2012
TXC111-030126-
/O.CAN.KAMA.SV.W.0176.000000T0000Z-120803T0145Z/
DALLAM TX-
818 PM CDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALLAM COUNTY IS
CANCELLED...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED
OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3649 10187 3608 10193 3620 10217 3644 10217
3645 10216 3646 10215 3647 10201 3648 10200
TIME...MOT...LOC 0116Z 266DEG 20KT 3634 10202
$$
TXC421-030145-
/O.CON.KAMA.SV.W.0176.000000T0000Z-120803T0145Z/
SHERMAN TX-
818 PM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN SHERMAN COUNTY...
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRATFORD...MOVING
EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF WESTERN SHERMAN COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3649 10187 3608 10193 3620 10217 3644 10217
3645 10216 3646 10215 3647 10201 3648 10200
TIME...MOT...LOC 0116Z 266DEG 20KT 3634 10202
$$
BJS952
WWUS54 KAMA 030132
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT THU AUG 2 2012
TXC421-030142-
/O.CAN.KAMA.SV.W.0176.000000T0000Z-120803T0145Z/
SHERMAN TX-
832 PM CDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHERMAN COUNTY IS
CANCELLED...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3649 10187 3608 10193 3620 10217 3644 10217
3645 10216 3646 10215 3647 10201 3648 10200
TIME...MOT...LOC 0132Z 266DEG 20KT 3634 10191
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:04 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 2, 7:04 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 704 PM CDT THU AUG 2 2012 .UPDATE... TEMPERATURES ARE NEAR 105 AND SHOULD CONTINUE TO FALL...THUS WILL ALLOW THE HEAT ADVISORY TO EXPIRE ON TIME. OTHERWISE...NO MAJOR CHANGES TO THE FORECAST. JOHNSON && .PREV DISCUSSION... /ISSUED 635 PM CDT THU AUG 2 2012/ AVIATION... A TRICKY FEW HOURS IN STORE FOR KDHT AS THUNDERSTORM GENERATED OUTFLOW WINDS HEAD TOWARD THE TAF SITE. HAVE ATTEMPTED TO TIME GUSTY NW WINDS INTO THE TAF SITE AT 0030Z LASTING FOR ABOUT AN HOUR AND A HALF BEFORE VEERING MORE NE AND LESSENING. THE OTHER QUESTION FOR KDHT IS WHETHER OR NOT THE OUTFLOW WILL KICK OFF FURTHER THUNDERSTORMS. HAVE LEFT TAF DRY FOR NOW AND WILL AMEND IF IT BECOMES NECESSARY. IF ANY STORMS FORM...THEY WOULD BE MOST LIKELY TO OCCUR IN THE 0030-0400 TIME FRAME. KGUY WILL ALSO HAVE A CHC TO SEE A THUNDERSTORM THIS EVENING...BUT THE CHANCES ARE LOW ENOUGH THAT MENTION IN THE TAF WAS PRECLUDED. IF STORMS WERE TO MAKE IT TO KGUY...IT WOULD LIKELY BE IN THE 02-06Z TIME FRAME. KAMA WILL HAVE LIGHT NERLY WINDS TONIGHT...PICKING BACK UP AND GUSTING A BIT FROM THE SOUTH FRI AFTERNOON. RAIN CHCS LOOK VERY LOW AT KAMA. BJS PREV DISCUSSION... /ISSUED 330 PM CDT THU AUG 2 2012/ DISCUSSION... VERY FEW CHANGES HAVE BEEN MADE TO EARLIER FORECAST. HAVE INCREASED POPS TONIGHT IN NORTHWESTERN SECTIONS...WHERE SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN HAVE A HIGHER LIKELIHOOD OF IMPACTING PANHANDLES. SLIGHTLY LESS HOT TEMPERATURES EXPECTED ON FRIDAY...AND HEAT ADVISORY WILL NOT BE EXTENDED PAST THIS EVENING. COLD FRONT EXPECTED TO ARRIVE SATURDAY AND SATURDAY NIGHT...WITH GOOD OPPORTUNITY FOR THUNDERSTORMS. MAX TEMPERATURES ON SUNDAY EXPECTED TO REMAIN BELOW 100 DEGREES ALL SECTIONS. CHANCES FOR THUNDERSTORMS HAVE BEEN EXTENDED TO SUNDAY AFTERNOON IN WESTERN SECTIONS...AS SHORTWAVE TROF MAY ENCOUNTER ZONE OF HIGHER INSTABILITY. NO POPS THEREAFTER. HOT WEATHER RETURNS NEXT WEEK AS MID-LEVEL RIDGE SETS UP AGAIN. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO THE NORTH ON SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA...BUT ELEVATED FIRE WEATHER CONDITIONS ARE NOT EXPECTED. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY THROUGH THURSDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Aug 2, 7:00 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT THU AUG 2 2012 OKZ001>003-TXZ001>020-031200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 700 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. A FEW STORMS MAY PRODUCE BRIEF GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ISOLATED SHOWERS AND A FEW STORMS COULD CONTINUE INTO THE EARLY MORNING HOURS OVER THE PANHANDLES...BUT STRONG STORMS ARE NOT EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE FRIDAY THROUGH SUNDAY. A FEW STORMS MAY PRODUCE BRIEF STRONG WINDS...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL/SIMPSON
In the hours before
Special weather statement, Aug 2, 5:23 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT THU AUG 2 2012 OKZ001-022245- CIMARRON OK- 523 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR CIMARRON COUNTY. AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WHEELESS...OR ABOUT 25 MILES NORTH OF CLAYTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. BJS
Special weather statement, Aug 2, 5:52 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 552 PM CDT THU AUG 2 2012 OKZ001-TXZ001-022330- CIMARRON OK-DALLAM TX- 552 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TEXLINE...OR ABOUT 5 MILES NORTHEAST OF CLAYTON...MOVING SOUTHEAST AT 25 MPH. WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS UP TO 59 MPH AT CLAYTON NEW MEXICO. LOCATIONS IMPACTED INCLUDE... TEXLINE BJS
Special weather statement, Aug 2, 6:25 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 625 PM CDT THU AUG 2 2012 OKZ001-TXZ001-030015- CIMARRON OK-DALLAM TX- 625 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR WESTERN DALLAM AND WESTERN CIMARRON COUNTIES. AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF FELT...OR ABOUT 19 MILES EAST OF CLAYTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Aug 2, 7:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 727 PM CDT THU AUG 2 2012 TXZ001-002-030115- DALLAM TX-SHERMAN TX- 727 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR SHERMAN AND DALLAM COUNTIES. AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CONLEN...OR ABOUT 17 MILES WEST OF STRATFORD...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CONLEN... STRATFORD... BJS
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.